Alert archive / Iowa / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 84, NWS Quad Cities, IA

September 7, 20124 counties in Iowa

NWS Quad Cities, IA issued this severe thunderstorm warning at Sep 7, 2012, 3:56 AM CDT for 4 counties in Iowa. It was in force for 34 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 7, 2012, 3:56 AM CDT (08:56 UTC)
Expired
Sep 7, 2012, 4:30 AM CDT
In force
34 min
Issued by
NWS Quad Cities, IA
Area
Storm-based polygon
Hail
1.5 in
Wind
58.0 mph

Counties Iowa County, IA, Johnson County, IA, Keokuk County, IA, Washington County, IA

The radar

The Quad Cities radar (KDVN), 109 km from the middle of the area, began a volume at 08:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 7, 4:00 AM CDTHAIL 0.56 Sw Williamsburg, IAAVERAGE SIZE 0.375 INCHES,REPORT FROM COCORAHS
Sep 7, 4:03 AM CDTHAIL 1Wnw Parnell, IAFROM 1/2 TO 1 INCH HAIL, RAINFALL TOTAL SO FAR IS 0.50 INCHES
Sep 7, 4:36 AM CDTHAIL 0.251 Wsw Kalona, IAHAIL JUST STOPPED

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 7 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 8.9 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2012-09-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2012-09-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -4 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2 J/kg
Mixed-layer CIN
-633 J/kg
Mixed-layer LCL
1997 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
-4 m²/s²
0-3 km storm-relative helicity
66 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

673 
WUUS53 KDVN 070856
SVRDVN
IAC095-103-107-183-070930-
/O.NEW.KDVN.SV.W.0084.120907T0856Z-120907T0930Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
356 AM CDT FRI SEP 7 2012

THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN IOWA COUNTY IN EAST CENTRAL IOWA...
  SOUTHWESTERN JOHNSON COUNTY IN EAST CENTRAL IOWA...
  NORTHEASTERN KEOKUK COUNTY IN SOUTHEAST IOWA...
  NORTHWESTERN WASHINGTON COUNTY IN SOUTHEAST IOWA...

* UNTIL 430 AM CDT.

* AT 354 AM CDT...TRAINED SPOTTERS AND DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE HAIL. 
  THIS STORM WAS LOCATED APPROXIMATELY NEAR NORTH ENGLISH...OR 16
  MILES NORTH OF SIGOURNEY...AND MOVING EAST AT 35 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  PARNELL AND KALONA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. MOVE IMMEDIATELY INDOORS AND STAY AWAY
FROM WINDOWS.

&&

LAT...LON 4163 9170 4147 9170 4149 9216 4166 9217
TIME...MOT...LOC 0856Z 276DEG 32KT 4155 9207
WIND...HAIL <58MPH 1.50IN

$$

08
3 follow-up statements
782 
WWUS53 KDVN 070903
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
403 AM CDT FRI SEP 7 2012

IAC095-103-107-183-070930-
/O.CON.KDVN.SV.W.0084.000000T0000Z-120907T0930Z/
WASHINGTON IA-KEOKUK IA-JOHNSON IA-IOWA IA-
403 AM CDT FRI SEP 7 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 AM CDT
FOR SOUTHEASTERN IOWA...SOUTHWESTERN JOHNSON...NORTHEASTERN KEOKUK
AND NORTHWESTERN WASHINGTON COUNTIES...

AT 358 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL
SIZE HAIL.  THIS STORM WAS LOCATED APPROXIMATELY NEAR NORTH
ENGLISH...OR 17 MILES NORTHEAST OF SIGOURNEY...MOVING EAST AT 35 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
HOLBROOK...AMISH...WINDHAM AND FRYTOWN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS ALREADY PRODUCED LARGE HAIL...AND IT REMAINS A THREAT.

&&

LAT...LON 4163 9170 4147 9170 4149 9216 4166 9217
TIME...MOT...LOC 0903Z 276DEG 32KT 4154 9198
WIND...HAIL <58MPH 1.50IN

$$

08
229 
WWUS53 KDVN 070915
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
415 AM CDT FRI SEP 7 2012

IAC095-103-107-183-070930-
/O.CON.KDVN.SV.W.0084.000000T0000Z-120907T0930Z/
WASHINGTON IA-KEOKUK IA-JOHNSON IA-IOWA IA-
415 AM CDT FRI SEP 7 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 AM CDT
FOR SOUTHEASTERN IOWA...SOUTHWESTERN JOHNSON...NORTHEASTERN KEOKUK
AND NORTHWESTERN WASHINGTON COUNTIES...

AT 412 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL
SIZE HAIL.  THIS STORM WAS LOCATED APPROXIMATELY NEAR HOLBROOK...OR
19 MILES NORTHWEST OF WASHINGTON...MOVING EAST AT 35 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
AMISH...WINDHAM AND FRYTOWN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS ALREADY PRODUCED LARGE HAIL...AND IT REMAINS A THREAT.

&&

LAT...LON 4163 9170 4147 9170 4149 9216 4166 9217
TIME...MOT...LOC 0915Z 276DEG 32KT 4153 9184
WIND...HAIL <58MPH 1.50IN

$$

08
389 
WWUS53 KDVN 070930
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
430 AM CDT FRI SEP 7 2012

IAC095-103-107-183-070941-
/O.EXP.KDVN.SV.W.0084.000000T0000Z-120907T0930Z/
WASHINGTON IA-KEOKUK IA-JOHNSON IA-IOWA IA-
430 AM CDT FRI SEP 7 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN IOWA...
SOUTHWESTERN JOHNSON...NORTHEASTERN KEOKUK AND NORTHWESTERN
WASHINGTON COUNTIES HAS EXPIRED...

THE THUNDERSTORM THAT WAS CAPABLE OF PRODUCING SEVERE WEATHER HAS
WEAKENED. THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED
TO EXPIRE.

LAT...LON 4163 9170 4147 9170 4149 9216 4166 9217
TIME...MOT...LOC 0915Z 276DEG 32KT 4153 9184

$$

08

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 6, 11:53 PM CDT, 4 hours 3 minutes earlier.

Area forecast discussion, Sep 6, 11:53 PM CDT, 4 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1153 PM CDT THU SEP 6 2012

.AVIATION...
SHOWERS AND THUNDERSTORMS WILL CONTINUE TO SPREAD/DEVELOP ACROSS
THE TAF SITES OVERNIGHT INTO EARLY FRIDAY WITH PERIODS OF
MVFR TO LOCALLY IFR VSBYS WITH THE HEAVIER PCPN. THERE COULD BE
A BREAK IN THE PCPN OR AT LEAST A DECREASE IN COVERAGE FOR A WHILE
FRIDAY MORNING BEFORE ANOTHER ROUND OF PCPN SPREADS BACK ACROSS
MUCH OF THE AREA IN ASSOCIATION WITH UPPER JET AND SHARPENING
UPPER TROUGH AXIS. THIS MAY BE MOD/HVY RAIN WITH EMBEDDED STORMS
WITH MVFR TO IFR CONDITIONS. PCPN SHOULD TAPER OFF FROM NORTHWEST
TO SOUTHEAST BY MID AFTERNOON THROUGH EARLY EVENING... FOLLOWED
BY GRADUAL DECREASE IN CLOUDS AS DRIER AIR MOVES IN. WINDS INTO
FRIDAY MORNING WILL BE FROM THE E/SE AT 4-10 KTS.... THEN SHOULD
SHIFT TO N AND NW BY LATE MORNING AND AFTERNOON AS SFC LOW PASSES
TO THE SOUTH. THE NORTHWEST WINDS COULD GUST 15-20 KTS DURING THE
AFTERNOON ESPECIALLY AT KCID AND KDBQ.

&&

.PREV DISCUSSION... /ISSUED 1000 PM CDT THU SEP 6 2012/

UPDATE...
THUNDERSTORMS HAVE DEVELOPED WITHIN THE PAST HR OR SO OVER NORTHWEST
IA. PROPAGATION VECTORS FROM THE W/NW COUPLED WITH NW TO SE
ORIENTATION OF MOISTURE AND INSTABILITY GRADIENTS SUGGESTS ACTIVITY
TO SLIDE E/SE OVERNIGHT. AS RESULT... HAVE MADE ADJUSTMENTS TO POPS
PLACING HIGHEST POPS IN THE W/SW SECTIONS OF CWA (FOR MAINLY AFT
07Z-08Z) AND LOWEST POPS E/NE CWA. SEVERE THREAT MINIMAL AND CONFINED
TO HAIL WITH INVERSION NEAR 850 MB PER 00Z DVN RAOB... WITH BETTER
ELEVATED INSTABILITY AND LOW LEVEL MOISTURE SUPPORTING SOUTHEAST IA
FOR LOW RISK OF MARGINALLY SEVERE HAIL. OTHERWISE... LOWERED MINS
A FEW DEGS IN MANY AREAS WITH TEMPS AT 02Z WITHIN 3-5 DEGS OF
LOWS SEVERAL PLACES... AND WITH WINDS STILL FAIRLY LIGHT AND SKIES
MAINLY CLEAR TO PTCLDY FOR NEXT FEW HOURS.

QUICK NOTE... SOME OF THE NEW 00Z MODEL GUIDANCE SUGGESTS THAT
COULD SEE MORE WIDESPREAD AND HEAVIER ROUND OF PCPN FRI LATE AM
THROUGH AFTN COINCIDENT WITH FAIRLY ROBUST SYNOPTIC SCALE LIFT IN
FORM OF RRQ OF UPPER JET AND SHARPENING UPPER TROUGH. WOULD NEED TO
ADJUST POPS TO RAISE INTO AFTN AND ALSO INCREASE QPF FOR PORTIONS OF
CWA... IN ADDITIONS TEMPS WOULD NEED LOWERING AND COULD STAY IN THE
60S IN A LOT OF PLACES. THIS COUPLED WITH NORTHERLY WINDS MAKING FOR A
FALLISH FEEL.

MCCLURE

PREV DISCUSSION... /ISSUED 304 PM CDT THU SEP 6 2012/

SYNOPSIS...
WEAK HIGH PRESSURE OVER THE AREA PROVIDING SUNNY SKIES AND LIGHT
WINDS WITH CURRENT TEMPERATURES IN THE UPPER 70S TO LOWER 80S.
SURFACE DEW POINTS HAVE FALLEN INTO THE UPPER 40S AT SOME
LOCATIONS IN THE CWA. HOWEVER DEEPER MOISTURE NOT FAR AWAY WITH
850 MB DEW POINT AT KTOP AT 12Z/06 OF 16C. WARM ADVECTION
CONTINUED TO TRIGGER A LINE OF SEVERE STORMS MOVING EASTWARD
ACROSS THE OZARKS. OTHER STORMS WERE LOCATED IN WESTERN MN NEAR A
WARM FRONT AND MID LEVEL SPEED MAX. PRESSURE FALLS WERE OCCURRING
OVER A BROAD AREA OF THE PLAINS AND INTO THE UPPER MIDWEST.

HAASE

SHORT TERM...TONIGHT AND FRIDAY...
FORECAST FOCUS ON BENEFICIAL RAIN EVENT WITH WIDESPREAD 1/2 TO
1.5 INCH RAIN AMOUNTS...POSSIBLY UP TO 2 INCHES AT SOME LOCATIONS.

TONIGHT...SPC HAS MUCH OF EASTERN IOWA INTO WESTERN ILLINOIS IN
A SLIGHT RISK FOR SEVERE STORMS AFTER MIDNIGHT TONIGHT INTO EARLY
FRIDAY MORNING. FORECAST SOUNDINGS INDICATE ELEVATED INSTABILITY
WITH FREEZING LEVELS ABOUT 13K FT. ALONG WITH STRONG THETA-E
ADVECTION INTO THE AREA. THE CWA WILL ALSO BE ON THE NOSE OF A 40
KNOT SOUTHWESTERLY LOW LEVEL JET WITH STRONG LOW LEVEL
CONVERGENCE. THIS SUPPORTS AT LEAST A 1 INCH HAIL THREAT AND
POTENTIALLY LOCAL DAMAGING WIND GUSTS. PRECIPITABLE WATERS
INCREASE TO OVER 1.50 INCHES SO HEAVY RAINS WILL BE LIKELY WITH
THE STRONGER STORMS. STILL EXPECT MANY LOCATIONS TO PICK UP 1/2 TO
1 INCH OF RAIN BY MORNING...LOCALLY HIGHER AMOUNTS POSSIBLE. WILL
CARRY A SMALL CHANCE POP IN OUR WESTERN COUNTIES LATE THIS EVENING
BUT POPS WILL BE INCREASED TO AT LEAST 80 PERCENT AFTER MIDNIGHT
FOR MUCH OF THE CWA. MINIMUM TEMPERATURES WILL BE IN THE LOWER TO
MID 60S AS WINDS TURN SOUTHEAST AND CLOUDS INCREASE.

FRIDAY...RAIN AND EMBEDDED THUNDERSTORMS EXPECTED FOR MUCH OF THE
MORNING HOURS...THEN TAPERING OFF DURING THE AFTERNOON IN THE
NORTHWEST CWA. THE RAIN SHOULD CONTINUE IN OUR SOUTHEAST CWA MUCH
OF THE DAY. ADDITIONAL RAIN OF UP TO AN INCH BY THE TIME THE RAIN
COMES TO AN END BY FRIDAY EVENING. WITH THE CLOUD COVER AND
WIDESPREAD RAIN TEMPERATURES WILL BE AT LEAST 10 DEGREES COOLER
COMPARED TO TODAY. WILL FORECAST MAX TEMPS ONLY IN THE UPPER 60S
ALONG HIGHWAY 20 TO THE MID 70S IN OUR FAR SOUTHERN CWA. WILL HAVE
HIGH POPS FOR MUCH OF THE DAY EXCEPT IN OUR NORTHWEST WHERE WE WILL
LOWER TO CHANCE POPS IN THE AFTERNOON.

HAASE

LONG TERM...FRIDAY NIGHT THROUGH NEXT THURSDAY...
THE UPPER TROF WILL BE MOVING THROUGH THE CWFA FRIDAY EVENING WITH
THE BEST FORCING AND LOW AND MID LEVEL MOISTURE EAST OF THE CWFA BY
00Z. SOME LOW POPS ARE STILL WARRANTED EAST OF THE MISSISSIPPI RIVER
AFTER 00Z BUT THE RAIN THREAT SHOULD END BY MID EVENING.  FOR THE
REST OF SATURDAY NIGHT EXPECT CLEARING SKIES WITH LOW LEVEL
CAA.  EXPECT LOWS TO DROP INTO THE MID OR UPPER 40S NW BY SATURDAY
MORNING AND WITH LOW 50S SOUTHEAST.  SATURDAY AND SUNDAY HIGH
PRESSURE  WILL MOVE EAST OUT OF THE PLAINS AND THROUGH THE
MISSISSIPPI VALLEY.  FOR THE MOST PART THE HIGH WILL BRING DRY
WEATHER AND BELOW NORMAL TEMPERATURES FOR THE WEEKEND.  THERE IS
SOME QUESTION THOUGH SATURDAY NIGHT OVER THE NORTHEASTERN CWFA.  THE
ECMWF CONTINUES TO DROP  A S/W SOUTH THROUGH THE WESTERN GREAT LAKES
PRODUCING SOME -SHRA OVER WI AND NE IL WITH THE WESTERN FRINGE OF
PRECIP SHIELD CLOSE TO NW IL.  SINCE THE ECMWF IS AN OUTLIER WITH
THIS FEATURE...I/LL CONTINUE WITH A DRY FORECAST.  HIGH TEMPERATURES
SATURDAY SHOULD BE MAINLY IN THE LOW 70S...BUT SOME OF THE NORTHERN
COUNTIES COULD STRUGGLE TO REACH THE 70 MARK.  LOWS IN THE UPPER 40S
AND LOW 50S ARE EXPECTED SATURDAY NIGHT...PROVIDED THE WESTERN GREAT
LAKES S/W TRACKS TO NE OF THE CWFA.  SUNDAY SHOULD SEE HIGHS IN THE
70S WITH THE SURFACE RIDGE MOVING EAST OF THE CWFA.

FOR THE REST OF NEXT WEEK...THE LONG RANGE MODELS ARE IN GOOD
AGREEMENT BRINGING ANOTHER TROF INTO THE CENTRAL U.S. BY THURSDAY. THE
REGION SHOULD SEE A GOOD WARM UP MONDAY AND TUESDAY WITH THE
INCREASING SOUTHERLY FLOW AHEAD OF THE COLD FRONT. TUESDAY LOOKS
LIKE THE WARMEST DAY OF THE WEEK BENEFITING FROM THE RETURN FLOW
AND LACK OF CLOUDS. HIGHS IN THE LOW TO MID 80S LOOK REASONABLE
WITH FORECAST SOUNDINGS SHOWING AN ELEVATED WARM LAYER CAPPING OFF
DEEPER MIXING. WEDNESDAY INCREASING CLOUDS AHEAD OF THE SYSTEM
SHOULD LIMIT HIGHS TO THE UPPER 70S/LOW 80S. BOTH THE GFS/ECMWF
ARE NOW SUGGESTING THERE WILL BE SOME MOISTURE RETURN AHEAD OF THE
SYSTEM AND ARE GENERATING MORE QPF THAN PREVIOUS RUNS SUGGESTED
WEDNESDAY NIGHT AND THURSDAY...SO LOW CHANCE POPS LOOK REASONABLE
AT THIS POINT.

DLF

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...NONE.
IL...NONE.
MO...NONE.
&&
Hazardous weather outlook, Sep 6, 3:24 PM CDT, 12 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
324 PM CDT THU SEP 6 2012

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-072030-
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-
HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL-
WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON-
WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
324 PM CDT THU SEP 6 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THE STORM PREDICTION CENTER HAS A SLIGHT RISK FOR SEVERE THUNDERSTORMS
ACROSS MUCH OF EASTERN IOWA AND WESTERN ILLINOIS AFTER MIDNIGHT
TONIGHT INTO EARLY FRIDAY MORNING. THE MAIN THREAT WILL BE HAIL AT
LEAST AS LARGE AS A QUARTER. LOCALLY DAMAGING WIND GUSTS ARE ALSO
POSSIBLE. HEAVY RAIN IS LIKELY IN THE STRONGER STORMS AND SOME LOCATIONS
MAY SEE AMOUNTS OVER ONE INCH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

RAIN WITH EMBEDDED THUNDERSTORMS WILL CONTINUE ACROSS MUCH OF THE
OUTLOOK AREA ON FRIDAY. THE THUNDERSTORMS WILL BE MORE PREVALENT
ALONG AND SOUTH OF INTERSTATE 80. SEVERE WEATHER IS NOT ANTICIPATED...
BUT SOME LOCATIONS MAY SEE ADDITIONAL RAINFALL AMOUNTS UP TO AN
INCH BY THE TIME THE RAIN ENDS BY FRIDAY EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATER TONIGHT INTO EARLY FRIDAY MORNING.
REPORTS OF RAINFALL AMOUNTS OF MORE THAN AN INCH WILL BE APPRECIATED
TONIGHT AND FRIDAY.

HAASE

In the hours before

Local storm report, Sep 7, 2:49 AM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
249 AM CDT FRI SEP 07 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0240 AM     HAIL             5 NW IOWA CITY          41.71N 91.60W
09/07/2012  E0.50 INCH       JOHNSON            IA   TRAINED SPOTTER

            HALF INCH TO DIME SIZE HAIL.

&&

LE
Local storm report, Sep 7, 2:50 AM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
250 AM CDT FRI SEP 07 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0247 AM     HAIL             WASHINGTON              41.30N 91.69W
09/07/2012  E0.50 INCH       WASHINGTON         IA   PUBLIC

            DIME SIZE HAIL

&&

LE
Special weather statement, Sep 7, 2:54 AM CDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
254 AM CDT FRI SEP 7 2012

IAZ064-067-077-078-ILZ024-070915-
WASHINGTON IA-MUSCATINE IA-LOUISA IA-JOHNSON IA-MERCER IL-
254 AM CDT FRI SEP 7 2012

...STRONG THUNDERSTORMS TO AFFECT LOUISA AND MUSCATINE COUNTIES...

AT 251 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS FROM NEAR KALONA TO CRAWFORDSVILLE.
THESE STORMS WERE MOVING EAST NORTHEAST AT 35 MPH.

HEAVY RAIN...SMALL HAIL...AND WINDS GUSTING UP TO 35 MPH WILL BE
POSSIBLE WITH THESE STORMS.

SOME AREAS AFFECTED INCLUDE HASKINS...CONESVILLE...AND COLUMBUS
JUNCTION.

&&

LAT...LON 4146 9109 4118 9110 4117 9162 4144 9170

08
Local storm report, Sep 7, 3:25 AM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
325 AM CDT FRI SEP 07 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0320 AM     HAIL             1 SW WILLIAMSBURG       41.66N 92.02W
09/07/2012  M0.25 INCH       IOWA               IA   TRAINED SPOTTER

            OCCURRING RIGHT NOW.

&&
Local storm report, Sep 7, 3:28 AM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
328 AM CDT FRI SEP 07 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0320 AM     TSTM WND GST     CEDAR RAPIDS MUNICIPAL  41.88N 91.72W
09/07/2012  M60 MPH          LINN               IA   ASOS

            FROM ASOS.

&&
Local storm report, Sep 7, 3:39 AM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
339 AM CDT FRI SEP 07 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0328 AM     HAIL             NNE GRANDVIEW           41.28N 91.19W
09/07/2012  E0.88 INCH       LOUISA             IA   TRAINED SPOTTER

            COVERED THE GROUND.

&&

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 7, 1:06 AM CDTSpecial Weather StatementDVNJohnson54 min
Sep 7, 1:51 AM CDTSevere Thunderstorm WarningDVNCedar, Johnson, Muscatine39 min
Sep 7, 2:35 AM CDTSpecial Weather StatementDVNCedar, Johnson, Scott85 min
Sep 7, 2:47 AM CDTSpecial Weather StatementDVNBenton, Iowa88 min
Sep 7, 2:54 AM CDTSpecial Weather StatementDVNLouisa81 min
Sep 7, 3:17 AM CDTSevere Thunderstorm WarningDVNLouisa13 min
Sep 7, 4:13 AM CDTSevere Thunderstorm WarningDVNKeokuk32 min
Sep 7, 5:20 AM CDTSevere Thunderstorm WarningDVNLouisa, Muscatine40 min

Nearby

Severe Thunderstorm Warnings in Iowa, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.